MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G04001
Medical Device Problem Codes Unraveled Material (1664); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address (b)(6).Pma/510(k) # - k171764.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, prior to an arterial embolization for a tumor, the tip on an amplatz extra-stiff support wire guide had a "fine split" approximately five millimeters from the tip.The tip damage was noted upon removal of the wire guide from its packaging and the wire guide did not make patient contact.A new device was used to complete the procedure.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional/corrected information: h3: (other): the device has been returned and preliminary evaluation has been performed; however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon return of the device, the inner wire was protruding through the coils near the distal end, not split as originally reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, prior to an arterial embolization for a tumor, the tip on an amplatz extra-stiff support wire guide had a "fine split" approximately five millimeters from the tip.The tip damage was noted upon removal of the wire guide from its packaging and the wire guide did not make patient contact.A new device was used to complete the procedure.The patient did not experience any adverse effects due to this occurrence.Upon return of the device, the inner wire was protruding through the coils near the distal end, not split as originally reported.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The safety wire was broken and protruding through the coils, near the distal tip.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states ¿inspect the wire guide for kinks or damage prior to use.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to the design or manufacturing of the complaint device, contributed to this event.It is also possible that mishandling during shipping or preparation of the device may have contributed to the device failure.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16271011
Report Number1820334-2023-00080
Device Sequence Number17623547
Product Code DQX
UDI-Device Identifier00827002040014
UDI-Public(01)00827002040014(17)270915(10)14958956
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG04001
Device Catalogue NumberTHSF-35-300-AES
Device Lot Number14958956
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/27/2023
05/02/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date03/01/2023
05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown